MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF4343C223TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); High Blood Pressure/ Hypertension (1908)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: v nmc4343c175tu, serial/lot #: (b)(4), ubd: 20-aug-2022, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in the endovascular treatment of a 55mm abdominal aortic aneurysm.A ct performed just over 7 years later revealed a type ia and type ii endoleak from lumbar arteries and a sac diameter of 65mm.During the same ct, it was found the patient had a new thoracic pau (penetrating atherosclerotic ulcer (pau).The physician decided to treat the pau 3 days later.Two valiant navion stent grafts were implanted as treatment.It was reported that shortly after this procedure, the patient suffered a cerebral vascular accident (cva) and was recovering in hospital.As per the physician, the cause of the cva was uncontrollable high blood pressure.The cause of the ia endoleak was anatomy and a hostile angled aortic neck with continued dilation of the aorta.No additional clinical sequelae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
B:5 additional information received; it was confirmed that the cva was considered to be procedural related during treatment of the pau and not associated with the endurant.It was noted that no intervention for the type ia endoleak is planned at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10828469
Report Number9612164-2020-04393
Device Sequence Number3024920
Product Code MIH
UDI-Device Identifier00763000260569
UDI-Public00763000260569
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2022
Device Model NumberVNMF4343C223TU
Device Catalogue NumberVNMF4343C223TU
Was Device Available for Evaluation? No
Date Returned to Manufacturer10/28/2020
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR
Patient Weight104